Ladies as many of you know, losing your interest in sex, (sex drive) is no fun, and can be damaging to ones well being. The good news is, the FDA has just approved Vyleesi, a new injectable drug designed to boost up your sex drive.
However, this new drug bremelanotide (brand name Vyleesi) is not for everyone.
It has been approved to boost the sex drive in women that are distressed by it, pre-menopausal, and have NO medical, psychological/mental health issues, relationship issues, or medication-related issues causing their ongoing low sex drive.
In other words for women that have what is classed as HSDD (hypoactive sexual desire disorder).
Vyleesi is Touted to be the Female Version of Viagra.
As good as this may sound, this drug:
(1) Won’t enhance your sexual performance. You will have to play your part in this side of things.
(2) Works in a different way than Viagra.
Viagra – works by dilating blood vessels, that provide blood flow to the penis.
Vyleesi – Activates receptors for a group of hormones called melanocortins, which have been associated with sexual arousal (sex drive). The FDA states the mechanism by which it improves sexual desire and related distress is unknown.
How Do You Use Vyleesi?
Currently, this drug only comes in an injectable form. Approximately 45 minutes before you expect sexual activity, you inject just under the skin on your abdomen, or thigh. (After your first time using this drug – This time frame may vary depending on how long the duration of the drug works on you, and whether you get any side effects, such as nausea).
The FDA states ‘Patients must NOT USE more than 1 dose of Vyleesi in a 24 hour time frame, and NO MORE more than 8 doses a month’.
Vyleesi – The Side-effects
Just like any other drug, Vyleesi has known side effects. This doesn’t mean you will get the side effects, but it’s definitely worth mentioning.
The clinical trials for Vyleesi consisted of placebo-controlled trials in 1,247 premenopausal women, generalized with HSDD. Most of the participants used Vyleesi 2-3 times a month and no more than once a week.
The most common side effects found in the clinical studies of Vyleesi:
(1) Nausea & Vomiting – During the clinical trials 40 percent of the participants experienced nausea. This was more common with their first injection of Vyleesi. 13 percent needed medication for the nausea.
(2) Darkening of the gums and skin – including on the face and breasts. 1 percent of the participants experienced this. In about half of these women, it did not go away after stopping treatment. Patients with darker skin were more likely to develop this side effect.
(3) Elevated blood pressure after taking a dose – This side effect was found to usually dissolve within 12 hours.
Due to this side effect, the FDA has stated: Vyleesi should not be used in patients with high blood pressure that is uncontrolled, or in those with known cardiovascular disease. Vyleesi is also not recommended in patients at high risk for cardiovascular disease.
(4) If you take a naltrexone-containing medication by mouth to treat alcohol or opioid dependence. The FDA has stated, ‘You should not use Vyleesi because it could lead to naltrexone treatment failure, as Vyleesi may significantly decrease the levels of naltrexone in the blood’.
Vyleesi also has other side effects that include headache, flushing, and reactions around the injection site.
Patients are also advised by the FDA that if you have NO improvement in sexual desire after 8 weeks, to stop taking it.
Important Notes About Vyleesi
If you are thinking about using Vyleesi it’s also worth noting, the trials show that only about 25 percent of the of patients treated with Vyleesi had an increase in sexual desire (sex drive), compared to 17 percent of those taking the placebo.
This doesn’t mean that it won’t work for you, it just means it doesn’t work on everyone, so if you feel this drug is worth trying, do talk to your doctor about it.
You can read the full FDA press release here.
Many women assume their low sex drive is caused by tiredness. Ladies this isn’t always the case. Many things can cause you to feel disinterested in sex.
It is more common than you think, so talking to your doctor about your sex life, or any other lady issues is definitely a step in the right direction.
Article brought to you by Ms Tight (June 2019)
For more Lady Stuff Articles SUBSCRIBE to our NEWSLETTER
“(DISCLAIMER: I am not a health care professional, the information in this article is based on my own personal experience of living with vaginismus, vaginal atrophy (including menopause issues), and what I have learned along the way. Some articles on this website will include other womanly issues that I feel women need to know about. If you have any concerns about your health, it is best for you to seek advice from a health care professional – Full disclaimer)“.